×

On the definition and the lower semicontinuity of certain quasiconvex integrals. (English) Zbl 0609.49009

The author studies the lower semicontinuity in the weak topology of \(H^{1,P}(\Omega;R^ N)\) of the functional \[ I(u)=\int_{\Omega}f(x,Du(x))dx, \] where f(x,z) is a continuous function in \(\Omega \times R^{nN}\), quasiconvex with respect on z, that satisfies for some \(p\leq q\) the following growth condition \(c_ 1| z|^ p\leq f(x,z)\leq c_ 2(1+| z|)^ q)\). Since I(u) is well defined if \(u\in H^{1,q}(\Omega;R^ N)\), the author has first to extend the integral to functions \(u\in H^{1,P}(\Omega,R^ N)\) and after that he studies the semicontinuity in order to obtain existence of minima.
Reviewer: R.Schianchi

MSC:

49J45 Methods involving semicontinuity and convergence; relaxation
26B25 Convexity of real functions of several variables, generalizations
35J50 Variational methods for elliptic systems
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML

References:

[1] Acerbi, E.; Fusco, N., Semicontinuity problems in the calculus of variations, Arch. Rat. Mech. Anal., t. 86, 125-145, (1984) · Zbl 0565.49010
[2] Antman, S. S., The influence of elasticity on analysis: modern developments, Bull. Amer. Math. Soc., t. 9, 267-291, (1983) · Zbl 0533.73001
[3] Ball, J. M., Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rat. Mech. Anal., t. 63, 337-403, (1977) · Zbl 0368.73040
[4] Ball, J. M., Discontinuous equilibrium solutions and cavitation in nonlinear elasticity, Phil. Trans. R. Soc. Lond., t. 306, 557-611, (1982) · Zbl 0513.73020
[5] Ball, J. M.; Murat, F., W^{1,p}-quasiconvexity and variational problems for multiple integrals, J. Functional Analysis, t. 58, 225-253, (1984) · Zbl 0549.46019
[6] Dacorogna, B., Weak continuity and weak lower semicontinuity of nonlinear functionals, Lecture Notes in Math., t. 922, (1982), Springer-Verlag Berlin · Zbl 0676.46035
[7] Dal Maso, G., Integral representation on BV(ω) of γ-limits of variational integrals, Manuscripta Math., t. 30, 387-416, (1980) · Zbl 0435.49016
[8] E. De Giorgi, Teoremi di semicontinuità nel calcolo delle variazioni, Istituto Nazionale di Alta Matematica, Roma, 1968-1969.
[9] De Giorgi, E., Sulla convergenza di alcune successioni di integrali del tipo dell’area, Rendiconti Mat., t. 8, 277-294, (1975) · Zbl 0316.35036
[10] C. L. Evans, Quasiconvexity and partial regularity in the calculus of variations, preprint. · Zbl 0623.49008
[11] Ferro, F., Functionals defined on functions of bounded variation in ℝ^{n} and the Lebesgue area, SIAM J. Control Optimization, t. 16, 778-789, (1978) · Zbl 0382.46017
[12] Giaquinta, M.; Modica, G.; Soucek, J., Functionals with linear growth in the calculus of variations I, Commentationes Math. Univ. Carolinae, t. 20, 143-172, (1979) · Zbl 0409.49006
[13] M. Giaquinta, G. Modica, Partial regularity of minimizers of quasiconvex integrals, Ann. Inst. H. Poincaré, Analyse non linéaire, to appear.
[14] Giusti, E., Non-parametric minimal surfaces with discontinuous and thin obstacles, Arch. Rat. Mech. Anal., t. 49, 41-56, (1972) · Zbl 0257.49015
[15] Knops, R. J.; Stuart, C. A., Quasiconvexity and uniqueness of equilibrium solutions in nonlinear elasticity, Arch. Rat. Mech. Anal., t. 86, 233-249, (1984) · Zbl 0589.73017
[16] R. V. Kohn, G. Strang, Optimal design and relaxation of variational problems, preprint.
[17] Lebesgue, H., Intégrale, longueur, aire, Ann. Mat. Pura Appl., t. 7, 231-359, (1902) · JFM 33.0307.02
[18] Marcellini, P., Quasiconvex quadratic forms in two dimensions, Appl. math. Optimization, t. 11, 183-189, (1984) · Zbl 0567.49007
[19] Marcellini, P., Approximation of quasiconvex functions, and lower semicontinuity of multiple integrals, Manuscripta Math., t. 51, 1-28, (1985) · Zbl 0573.49010
[20] Marcellini, P.; Sbordone, C., On the existence of minima of multiple integrals of the calculus of variations, J. Math. Pures Appl., t. 62, 1-9, (1983) · Zbl 0516.49011
[21] Meyers, N., Quasiconvexity and lower semicontinuity of multiple integrals of any order, Trans. Amer. Math. Soc., t. 119, 125-149, (1965) · Zbl 0166.38501
[22] Miranda, M., Un teorema di esistenza e unicità per il problema dell’area minima in n variabili, Ann. Scuola Norm. Sup. Pisa, t. 19, 233-249, (1965) · Zbl 0137.08201
[23] Morrey, C. B., Multiple integrals in the calculus of variations, (1966), Springer-Verlag Berlin · Zbl 0142.38701
[24] Serrin, J., On the definition and properties of certain variational integrals, Trans. Amer. Math. Soc., t. 101, 139-167, (1961) · Zbl 0102.04601
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.